Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 20, 2009, 3:40 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2009, 3:40 PM EDT (19:40 UTC)
- Expired
- Apr 20, 2009, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 201940
SVRCHS
SCC015-019-035-202015-
/O.NEW.KCHS.SV.W.0038.090420T1940Z-090420T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT MON APR 20 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
CAROLINA...
* UNTIL 415 PM EDT
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SOUTHERN LAKE MOULTRIE TO
HANAHAN TO 10 MILES WEST OF SHADOWMOSS...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF MONCKS CORNER TO GOOSE CREEK TO 11 MILES
SOUTHWEST OF ARCHDALE...MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GOOSE CREEK...ARCHDALE...
NORTHERN LAKE MOULTRIE...MONCKS CORNER...
BONNEAU...BONNEAU BEACH...
SHADOWMOSS...
SAINT STEPHEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3287 7995 3271 8041 3271 8042 3291 8012
3336 8021 3345 7988 3339 7982 3302 7974
TIME...MOT...LOC 1940Z 251DEG 29KT 3331 8008 3294 8001
3280 8022
$$2 follow-up statements
000
WWUS52 KCHS 201951
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON APR 20 2009
SCC015-019-035-202015-
/O.CON.KCHS.SV.W.0038.000000T0000Z-090420T2015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
351 PM EDT MON APR 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHARLESTON...EXTREME SOUTHEASTERN DORCHESTER AND CENTRAL
BERKELEY COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHERN LAKE MOULTRIE TO
RED BANK LANDING TO 6 MILES SOUTHWEST OF ARCHDALE...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF SAINT STEPHEN TO 7 MILES EAST OF
GOOSE CREEK TO 6 MILES SOUTHWEST OF ARCHDALE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...BONNEAU BEACH...BONNEAU...CHARLESTON AIRPORT...COLLEGE
PARK...GOOSE CREEK...HANAHAN...HUGER...LADSON...MONCKS CORNER...
NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3289 7993 3282 8024 3291 8012 3304 8011
3338 8013 3345 7988 3339 7982 3302 7974
TIME...MOT...LOC 1951Z 251DEG 29KT 3335 8002 3297 7991
3285 8017
$$000
WWUS52 KCHS 202006
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT MON APR 20 2009
SCC015-019-035-202016-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-090420T2015Z/
BERKELEY SC-DORCHESTER SC-CHARLESTON SC-
406 PM EDT MON APR 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...EXTREME
SOUTHEASTERN DORCHESTER AND CENTRAL BERKELEY COUNTIES WILL EXPIRE AT
415 PM EDT...
AT 406 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3289 7993 3282 8024 3291 8012 3304 8011
3338 8013 3345 7988 3339 7982 3302 7974
TIME...MOT...LOC 2006Z 251DEG 29KT 3339 7988 3301 7977
3289 8003
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:27 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 20, 3:27 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON APR 20 2009
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TONIGHT...FOLLOWED BY A
REINFORCING COLD FRONT TUESDAY NIGHT. HIGH PRESSURE WILL THEN
BUILD OVER THE REGION AND WILL PERSIST THROUGH THE UPCOMING
WEEKEND AND INTO EARLY NEXT WEEK WITH NO SIGNIFICANT RAIN CHANCES
EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 179 HAS BEEN ISSUED FOR ALL BUT FAR
INLAND COUNTIES...WHERE DEWPOINTS HAD DECREASED INTO THE
50S...UNTIL 10 PM EDT.
LATE MONDAY AFTERNOON...ISOLATED THUNDERSTORMS CONTINUED TO
DEVELOP AND TRACK NE ALONG A MARINE/DEWPOINT BOUNDARY OVER THE
FORECAST AREA. MEANWHILE...A COLD FRONT WAS APPROACHING
WESTERN/INLAND COUNTIES OF THE FORECAST AREA. TEMPERATURES IN THE
UPPER 70S/LOWER 80S AWAY FROM THE IMMEDIATE COAST AND DEWPOINTS
ALONG/EAST OF THE MARINE BOUNDARY IN THE LOWER TO MID 60S
CONTINUED TO SUPPORT SBCAPES AS HIGH AS 2000-3000 J/KG PER THE
LATEST SPC MESOANALYSIS...MEASURED JUST OVER 2100 J/KG BY THE
SPECIAL 18Z SOUNDING. COVERAGE/INTENSITY OF THUNDERSTORMS SHOULD
INCREASE WITHIN THIS UNSTABLE AIRMASS...AS SYNOPTIC SCALE FORCING
INCREASES AHEAD AN APPROACHING VORT AXIS/WITHIN THE DEVELOPING
RIGHT REAR QUADRANT OF A 100-120 KNOT 300-200 MB JET MAXIMUM
EMERGING FROM THE NORTHERN GULF OF MEXICO AND INTERACTS LOW LEVEL
CONVERGENCE AHEAD OF THE SYNOPTIC COLD COLD FRONT/IN THE VICINITY
OF MESOSCALE BOUNDARIES.
KINEMATIC/THERMODYNAMIC PARAMETERS MEASURED BY THE 18Z KCHS RAOB
REMAIN QUITE IMPRESSIVE FOR SEVERE WEATHER...MAINLY FOR VERY LARGE
HAIL AND DAMAGING WIND GUSTS...INTO THIS EVENING. SPECIFICALLY...THE
SOUNDING REVEALED 0-6 KM BULK SHEAR APPROACHING 55 KNOTS...LIFTED
INDICES EXCEEDING -6...700-500 MB WINDS 45-60 KNOTS...IDEAL WET
BULB ZERO HEIGHTS JUST OVER 9 KFT AND 500 MB TEMPS ALREADY -15C
ADVECTION ALL POINT TOWARD THE POTENTIAL FOR AT LEAST A FEW SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. DEEP LAYER
SYNOPTIC SCALE HEIGHT FALLS/FORCING AHEAD OF THE APPROACHING COLD
FRONT WILL ONLY SERVE TO ENHANCE THE SEVERE POTENTIAL INTO THIS
EVENING. FURTHER...ENHANCED HELICITY NEAR THE MARINE/DEWPOINT
BOUNDARY COULD SUPPORT ISOLATED SUPERCELLS WITH A ATTENDANT LOW
TORNADO THREAT. ALL TOLD...THE FAVORABLE COMBINATION OF PARAMETERS
CONTINUES TO JUSTIFY A MENTION OF LARGE HAIL AND DAMAGING WINDS
WITHIN PUBLIC FORECASTS THROUGH THIS EVENING. DRY AIR AND
ASSOCIATED WARMING/CAPPING AT 700 MB AND DIURNAL STABILIZATION
THIS EVENING MAY LIMIT THE SCOPE OF THIS EVENING...THUS HELD POPS
NO HIGHER THAN 50 PERCENT ACROSS THE REGION. IF COVERAGE OF
CONVECTION INCREASES...UPDATES MAY BE REQUIRED THIS EVENING.
LAKE WINDS...UNTIL THE COLD FRONT PUSHES INTO THE REGION THIS
EVENING...SW WINDS WILL CONTINUE TO GUST TO AT LEAST 225 KNOTS ON
LAKE MOULTRIE. THUS...MAINTAINED THE ONGOING LAKE WIND ADVISORY
UNTIL 8 PM.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
IN THE WAKE OF INITIAL COLD FROPA...TUESDAY WILL START DRY ACROSS
THE REGION. THEN...A VIGOROUS SHORTWAVE RACING SE INTO THE LOWER
OHIO VALLEY MONDAY AFTERNOON WILL DIG THROUGH THE LONGWAVE TROUGH
POSITION AND WILL APPROACH THE REGION TUESDAY AFTERNOON. AHEAD OF
THIS FEATURE AND THE ASSOCIATED SECONDARY SURFACE COLD FRONT...12Z
MODELS DEPICT DESTABILIZATION DURING THE 18-21Z TIME FRAME. DESPITE
SURFACE DEWPOINTS IN THE MID 40S TO LOWER 50S...500 MB TEMPERATURES
FALLING TOWARD -18C TO -20C WILL SUPPORT DECREASING LIFTED
INDICES...AROUND ZERO PER THE 12Z GFS AND AS LOW AS -3 ALONG THE SC
COAST PER THE 12Z NAM. WHILE THE RELATIVELY DRY AIRMASS PREVENTS
ANYTHING HIGHER THAN SLIGHT CHANCE POPS...SYNOPTIC
FORCING/DESTABILIZATION AHEAD OF THE SHORTWAVE JUSTIFIES A MENTION
OF THUNDERSTORMS AFTER 18Z ACROSS N/W COUNTIES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
FAIRLY GOOD MEDIUM RANGE MODEL CONSENSUS THIS PERIOD LEADS TO
HIGHER THAN NORMAL FORECAST CONFIDENCE.
TUESDAY NIGHT THROUGH THURSDAY NIGHT...RAIN CHANCES COME TO AN END
BY AROUND MIDNIGHT TUE NIGHT AS A SECONDARY COLD FRONT PUSHES
OFFSHORE IN ACCORDANCE WITH THE UPPER TROUGH AXIS. EXPECT HIGH
PRESSURE AT THE SURFACE AND ALOFT TO THEN MAINTAIN DRY BUT
UNSEASONABLY COOL WX ACROSS THE AREA THROUGH THU NIGHT.
FRIDAY THROUGH MONDAY...EXPECT A MODERATING TREND IN TEMPS/DEWPOINTS
THROUGH THE PERIOD AS THE SURFACE HIGH PRESSURE SYSTEM SHIFTS
OFFSHORE. NO SIGNIFICANT CHANCES FOR RAIN THOUGH WITH HIGH PRESSURE
ALOFT...ALTHOUGH IF UPPER HEIGHTS END UP BEING ON THE LOWER SIDE AS
SUGGESTED BY THE 12Z GFS...WE MAY SEE SOME SHOWERS/TSTMS FRI AFTN.
HOWEVER...PREFER TO MAINTAIN A DRY FORECAST FOR NOW.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECAST ATTENTION FOCUSES ON CONVECTIVE TRENDS UNTIL 3-4Z.
AN UNSTABLE AIRMASS AND A SURFACE MARINE BOUNDARY/APPROACHING
UPPER TROUGH AND SURFACE COLD FRONT WILL CREATE CONDITIONS
FAVORABLE FOR SCATTERED SHOWERS/THUNDERSTORMS...WITH SOME
THUNDERSTORMS PRODUCING STRONG WINDS AND LARGE HAIL...IN THE
VICINITY OF BOTH TERMINALS UNTIL AFTER 3Z. AMENDMENTS APPEAR ALL
BUT CERTAIN AS NEAR TERM CONVECTIVE TRENDS COME INTO FOCUS.
IN THE WAKE OF COLD FROPA OVERNIGHT INTO EARLY TUESDAY...LOW LEVEL
MOISTURE MAY REMAIN SUFFICIENT TO PRODUCE MVFR OR LOWER CEILINGS
AND/OR VISIBILITIES. HOWEVER...ADVECTION OF DRIER AIR MAY OFFSET
THIS TREND...THUS OPTED NOT TO INCLUDE ANY SUB-VFR CONDITIONS
OVERNIGHT.
VFR CONDITIONS WILL PERSIST THROUGH 18Z TUESDAY. ISOLATED
SHOWERS/THUNDERSTORMS WITH BRIEF MVFR CONDITIONS MAY PUSH INTO THE
REGION LATER TUESDAY AFTERNOON INTO TUESDAY EVENING.
EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS TO PREVAIL
THROUGH FRIDAY...ALTHOUGH LATE NIGHT/EARLY MORNING FOG CHANCES MAY
RETURN BY LATE IN THE WEEK.
&&
.MARINE...
WILL MAINTAIN ONGOING SMALL CRAFT ADVISORIES FOR ALL MARINE ZONES
EXCEPT AMZ354...THROUGH THIS EVENING ACROSS NEARSHORE WATERS AND
THROUGH THE NIGHT ACROSS THE GA WATERS BEYOND 20 NM...TO ACCOUNT FOR
GUSTY S/SW WINDS AND ELEVATED SEAS IN ADVANCE OF AN APPROACHING COLD
FRONT. IN THE WAKE OF COLD FROPA TONIGHT...WINDS WILL SHIFT TO THE
W/WNW AND WILL DIMINISH BELOW SCA THRESHOLDS...ALLOWING SEAS TO
SUBSIDE ALL AREAS. AHEAD OF ANOTHER COLD FRONT TUESDAY...WINDS WILL
BACK TOWARD THE SW AND WILL INCREASE...ESPECIALLY DURING THE
AFTERNOON. EVEN SO...12Z GUIDANCE SUGGESTS THAT WINDS/SEAS WILL
REMAIN BELOW SCA THRESHOLDS ALL AREAS TUESDAY...BUT WILL CONTINUE TO
ASSESS THE POTENTIAL FOR SCA CRITERIA WIND GUSTS WITHIN THE MIXED
ENVIRONMENT AROUND CHARLESTON HARBOR TUESDAY AFTERNOON.
TUESDAY NIGHT THROUGH SATURDAY...A SECONDARY COLD FRONT WILL PUSH
THROUGH THE AREA TUE NIGHT...AND THE RESULTING COOL AIR ADVECTION
AND INCREASING LOW LEVEL WIND FIELDS WILL ALLOW FOR MARGINAL SCA
CONDITIONS ACROSS AT LEAST AMZ350-374.
WINDS AND SEAS WILL BEGIN TO COME DOWN ON WED WITH MUCH MORE
TRANQUIL CONDITIONS EXPECTED THROUGH SAT AS HIGH PRES SETTLES
ACROSS THE REGION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
GAZ101-116>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
SCZ042>045-047>051.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
AMZ330-350-352-354.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330-
350-352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374.
&&Hazardous weather outlook, Apr 20, 3:37 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT MON APR 20 2009 AMZ374-GAZ087-088-099-100-114-115-SCZ040-211000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- 337 PM EDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-GAZ101-116>119-137>141-SCZ042>044-047>049-051- 211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON- COASTAL JASPER- 337 PM EDT MON APR 20 2009 ...SEVERE THUNDERSTORM WATCH 179 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-211000- BERKELEY- 337 PM EDT MON APR 20 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...SEVERE THUNDERSTORM WATCH 179 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ050-211000- CHARLESTON- 337 PM EDT MON APR 20 2009 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 179 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL TO AT LEAST QUARTER SIZE AND DAMAGING WINDS TO 60 MPH. ANY SEVERE THUNDERSTORMS WILL OCCUR MAINLY BETWEEN 300 PM AND 1100 PM. YOU ARE URGED TO REMAIN ALERT FOR ADDITIONAL INFORMATION REGARDING THIS POTENTIALLY HAZARDOUS SITUATION. CHECK THE LATEST FORECASTS ON NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 20, 2:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 255 PM EDT MON APR 20 2009 GAZ114-137-138-201945- INLAND LIBERTY-LONG-TATTNALL- 255 PM EDT MON APR 20 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY...SOUTHERN TATTNALL AND NORTHWESTERN LONG COUNTIES THROUGH 345 PM EDT... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NOBLE...OR ABOUT 9 MILES NORTHEAST OF SURRENCY...MOVING NORTHEAST AT 35 MPH. AREAS IN AND AROUND DONALD...FLEMINGTON...FORT STEWART... GLENNVILLE...GUM BRANCH AND HINESVILLE WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Apr 20, 3:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 S DELEMAR CROSSROADS 32.83N 80.28W
04/20/2009 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO QUARTER SIZE HAIL ALONG
HIGHWAY 165.
&&
JHPSpecial weather statement, Apr 20, 3:26 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EDT MON APR 20 2009 GAZ101-116-118-138-202015- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 326 PM EDT MON APR 20 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHATHAM... NORTHWESTERN LIBERTY...CENTRAL BRYAN AND SOUTH CENTRAL EFFINGHAM COUNTIES THROUGH 415 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR LETFORD...OR ABOUT 9 MILES NORTH OF HINESVILLE...MOVING NORTHEAST AT 35 MPH. AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL... LANIER...MELDRIM AND POOLER WILL BE IMPACTED THROUGH 415 PM EDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Apr 20, 3:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT MON APR 20 2009 SCZ042>044-048>050-202015- BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-HAMPTON-INLAND COLLETON- 331 PM EDT MON APR 20 2009 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTH CENTRAL BEAUFORT... WEST CENTRAL CHARLESTON...CENTRAL COLLETON...EAST CENTRAL HAMPTON AND CENTRAL DORCHESTER COUNTIES THROUGH 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR EARLY BRANCH...OR ABOUT OVER YEMASSEE...MOVING NORTHEAST AT 45 MPH. AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...CUMMINGS...DELEMAR CROSSROADS...DORCHESTER...EARLY BRANCH...GIVHANS...GREEN POND... HENDERSONVILLE...JACKSONBORO...MCPHERSONVILLE...RITTER...ROUND O... WALTERBORO...WHITE HALL AND YEMASSEE WILL BE IMPACTED THROUGH 415 PM EDT. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Apr 20, 3:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL NORTH CHARLESTON 32.85N 79.97W
04/20/2009 M0.88 INCH CHARLESTON SC EMERGENCY MNGR
NICKEL HAIL AT WHITE HALL SUBDIVISION.
&&
RJBLocal storm report, Apr 20, 3:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT MON APR 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL NORTH CHARLESTON 32.85N 79.97W
04/20/2009 E1.00 INCH CHARLESTON SC NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS QUARTER SIZE HAIL OFF ASHLEY
PHOSPHATE RD.
&&
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:02 AM EDT | Lake Wind Advisory | CHS | Berkeley | 16 hr |
| Apr 20, 2:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 44 min |
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 50 min |
| Apr 20, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.